Alert archive / Virginia / Wind Advisories in 2011
Wind Advisory 6, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 19, 2011, 6:33 PM EST for 28 counties in Virginia; 8 counties in West Virginia; 11 counties in Maryland. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 6:33 PM EST (23:33 UTC)
- Expired
- Feb 20, 2011, 12:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
All 47 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3254 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS71 KLWX 192333 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 633 PM EST SAT FEB 19 2011 MDZ501-502-VAZ025>027-036>038-503-504-WVZ050-055-501>506-200500- /O.CAN.KLWX.HW.W.0001.000000T0000Z-110220T0200Z/ /O.NEW.KLWX.WI.Y.0006.110219T2333Z-110220T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-NELSON-ALBEMARLE-GREENE-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 633 PM EST SAT FEB 19 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH MIDNIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...BE PREPARED FOR POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ028>031-039-040-042- 050>057-501-502-WVZ051>053-200200- /O.CON.KLWX.HW.W.0001.000000T0000Z-110220T0200Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- FREDERICK VA-PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-MORGAN-BERKELEY- JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...WINCHESTER...FRONT ROYAL...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...WARRENTON...MARTINSBURG... CHARLES TOWN 633 PM EST SAT FEB 19 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * TIMING...THROUGH 9 PM. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS ARE EXPECTED TO DIMINISH TO AROUND 45 MPH AFTER 9 PM. * IMPACTS...BE PREPARED FOR POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
471 WWUS71 KLWX 200034 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 734 PM EST SAT FEB 19 2011 DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ028>031-039-040-042- 050>057-501-502-WVZ051>053-200500- /O.CAN.KLWX.HW.W.0001.000000T0000Z-110220T0200Z/ /O.EXA.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- FREDERICK VA-PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-MORGAN-BERKELEY- JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...WINCHESTER...FRONT ROYAL...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...WARRENTON...MARTINSBURG... CHARLES TOWN 734 PM EST SAT FEB 19 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH MIDNIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...BE PREPARED FOR POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ501-502-VAZ025>027-036>038-503-504-WVZ050-055-501>506-200500- /O.CON.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-NELSON-ALBEMARLE-GREENE-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 734 PM EST SAT FEB 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * TIMING...THROUGH MIDNIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...BE PREPARED FOR POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
872 WWUS71 KLWX 200143 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 843 PM EST SAT FEB 19 2011 MDZ501-502-VAZ025>027-036>038-503-504-WVZ050-055-501>506-200245- /O.CAN.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-NELSON-ALBEMARLE-GREENE-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 843 PM EST SAT FEB 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ028>031-039-040-042- 050>057-501-502-WVZ051>053-200500- /O.CON.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- FREDERICK VA-PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-MORGAN-BERKELEY- JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...WINCHESTER...FRONT ROYAL...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...WARRENTON...MARTINSBURG... CHARLES TOWN 843 PM EST SAT FEB 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * TIMING...THROUGH MIDNIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...BE PREPARED FOR POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
037 WWUS71 KLWX 200244 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 944 PM EST SAT FEB 19 2011 VAZ039-050-051-056-200345- /O.CAN.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ MADISON-ORANGE-CULPEPER-SPOTSYLVANIA- INCLUDING THE CITIES OF...CULPEPER...FREDERICKSBURG 944 PM EST SAT FEB 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ028>031-040-042- 052>055-057-501-502-WVZ051>053-200500- /O.CON.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- FREDERICK VA-PAGE-WARREN-CLARKE-RAPPAHANNOCK-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...WINCHESTER...FRONT ROYAL...LEESBURG... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON...MARTINSBURG...CHARLES TOWN 944 PM EST SAT FEB 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * TIMING...THROUGH MIDNIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...BE PREPARED FOR POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SBK
013 WWUS71 KLWX 200501 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1201 AM EST SUN FEB 20 2011 DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ028>031-040-042- 052>055-057-501-502-WVZ051>053-200615- /O.EXP.KLWX.WI.Y.0006.000000T0000Z-110220T0500Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- FREDERICK VA-PAGE-WARREN-CLARKE-RAPPAHANNOCK-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...WINCHESTER...FRONT ROYAL...LEESBURG... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON...MARTINSBURG...CHARLES TOWN 1201 AM EST SUN FEB 20 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:30 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 19, 3:30 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EST SAT FEB 19 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE MID ATLANTIC THROUGH
SUNDAY MORNING. A TROUGH OF LOW PRESSURE WILL MOVE INTO THE EASTERN
STATES MONDAY...BRINGING WELCOME RAIN SHOWERS...BEFORE CHANGING TO A
WINTRY MONDAY NIGHT. HIGH PRESSURE THEN THROUGH MID WEEK BEFORE THE
NEXT TROUGH MOVES IN FROM THE WEST LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
WNDY DAY CONTS ACRS CWFA. REF PNSLWX FOR LTST SUMMARY OF HIGH WND
GUSTS ACRS CWFA. NMRS REPORTS HV EXCEEDED 50 MPH...AND QUITE A FEW
HV REACHED WRNG CRIT OF 57 MPH. NOT ONLY ARE CONDS ONGOING ACRS
AREA...BUT H9-8 WNDS STRENGTHENING. A NEW CORE OF 70 KT AT H8 PER
NAM WL BE PIVOTING ACRS ERN CWFA 21Z-03Z. H9 INCR FM 50 TO 55 KT...
WHICH LINGERS THRU THE NGT. GFS/RUC SIMLR...ALTHO THE GFS IS THE
WEAKER OF THE 3. GRANTED VERT MOMENTUM TRANSFER WL BECOME LESS FVRBL
DUE TO BOTH DIURNAL TRENDS AND BLDG SFC HIPRES...TAKING SOME OF THE
STING OUT OF THE SITUATION...BUT THINK THAT AT LEAST BRZY CONDS WL
DOMINATE THE ERN SXN OF CWFA WELL INTO THE NGT. HWW CONTS AREAWIDE
THRU 9PM. THAT MAY NEED TO BE ADDRESSED...BY AT LEAST ADDING A WND
ADVY IF NOT AN XTNDD WRNG FOR SOME CNTYS. WL LET EVE FCSTRS HNDL
THAT AS THE TIME COMES. EVEN THO SKC...THE MIXING PROVIDED BY THE
WND WL INHIBIT RAPIDLY DROPPING TEMPS. MIN-T ON THE WARM SIDE OF MOS
ENVELOPE.
HIPRES OHD BY ELY TMRW...AND THEN THE RDG AXIS SHIFTS EWD TMRW AFTN
PERMITTING WAA/RTN FLOW. BEST ISENT LIFT SEEMS TO BE DLAD COMPARED
TO PRVS CYCLES...WHICH SEEMS REASONABLE FOR SYSTEM EVOLUTION. HV
INCRSD CLDS THRU THE DAY COINCIDENT W/ WAA BUT BACKED OFF ON POPS...
PRESERVING ONLY SCHC W OF SHEN RVR. WENT MIDPACK FOR MAXT. IF WE CAN
SEE A LTL MORE INSOLATION...THAT MAY END UP BEING ON THE COOL SIDE
ACRS CENTRL VA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
SUNDAY NIGHT THROUGH MONDAY...LARGE SCALE RIDGING OVER THE ERN CONUS
WILL FLATTEN AS A LOW OVER SKIRTS EAST FROM THE CENTRAL PLAINS
TO ACROSS THE MID ATLANTIC AND ANOTHER A LOW DESCENDS FROM HUDSON
BAY TO NEW ENGLAND. SFC HIGH PRESSURE WILL BE SHUNTED TO EAST OF FL
SUNDAY NIGHT...ALLOWING QUITE A FETCH OF GULF MOISTURE TO STREAM
TOWARD THE MID ATLANTIC /AIDED BY THE LOW EXITING THE CENTRAL
PLAINS/. QUITE AN AIRMASS BOUNDARY WILL SETUP ACROSS THE OHIO VALLEY
AS SUBTROPICAL AIR FROM THE GOM MEETS SUB ARCTIC AIR FROM CANADA
ACROSS THE MIDWEST EAST TO THE NRN MID ATLANTIC THROUGH THIS PERIOD.
MOST OF THE ACTIVITY ASSOCIATED WITH THIS CONVERGENCE WILL BE
NORTH/WEST OF THE CWA...THOUGH FOR SUNDAY NIGHT LIKELIES WERE ADDED
TO THE FAR NW /INVOF KCBE/ AND CHANCES WERE EXPANDED SOUTH TO
INCLUDE BALT-WASH AS THE GREAT PLAINS LOW SKIRTS EAST. DOWNSLOPING
WLY FLOW...SOURCED FROM THE GULF WILL ALLOW FOR AN ABNORMALLY WARM
DAY ON MONDAY...MAX TEMPS INTO THE 70S FOR SOUTHERN PORTIONS OF THE
VALLEYS WEST OF THE BLUE RIDGE...AND THE VA PIEDMONT...MID 60S AT
LEAST FOR THE BALT-WASH METRO. QUESTIONS FOR TEMPS ON MONDAY IS
TIMING OF LOW PASSAGE TO THE NORTH AND AMOUNT OF CLOUDS DURING THE
DAY.
MONDAY NIGHT...THE LOW DESCENDING FROM HUDSON BAY WILL MOVE SOUTH
ACROSS NEW ENGLAND AND PHASE WITH THE LOW/WAVE THAT CAME FROM THE
CENTRAL PLAINS. THIS WILL DRAW COLD AIR /-5 TO -10C H85 TEMPS/ DOWN
ACROSS THE MID ATLANTIC. CONTINUED GULF MOISTURE CONVERGENCE WITH
THE TROUGH AXIS WILL PROVIDE BANDS OF RAIN TO DEVELOP ALONG THE
FRONT. AS THE FRONT SAGS SOUTH...RAPID COLUMN COOLING SHOULD ALLOW
FOR A CHANGEOVER TO A WINTRY MIX...THEN SNOW AROUND MIDNIGHT BEFORE
THE BOUNDARY/END OF PRECIP MOVES SOUTH BY EARLY TUESDAY. WITH GROUND
TEMPERATURES WARMING FROM RECENT ABOVE NORMAL AIR TEMPERATURES...ANY
SNOW LATE MONDAY NIGHT...SHOULD END UP BEING SLUSHY ON THE
GROUND...THOUGH MIN TEMPS IN THE MID 20S ARE EXPECTED NORTH.
NEVERTHELESS...THE STRONG BAROCLINIC ZONE...AS INDICATED BY ALL
GUIDANCE...SUGGESTS MESOSCALE FORCING TO PLAY AN IMPORTANT ROLE IN
PRECIP MONDAY NIGHT. AMPLE MOISTURE AND GOOD LIFT SHOULD ALLOW FOR
SOME LOCALLY HEAVY PRECIP RATES. NO SLEET OR FREEZING RAIN IN THE
GRIDS YET SINCE THE CHANGEOVER TO SNOW SHOULD BE QUICK. PLEASE
CONTINUE TO PAY ATTENTION TO THIS MONDAY NIGHT SCENARIO OVER THE
WEEKEND.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUESDAY THROUGH THURSDAY...HIGH PRESSURE MOVES SOUTH ACROSS THE
REGION AGAIN. ANY SNOW MID TUESDAY MORNING SHOULD END RAPIDLY WITH
THE BOUNDARY PUSHING SOUTH. BELOW NORMAL TEMPS TUESDAY...THEN RETURN
FLOW BRING TEMPS BACK TO NORMAL /MID 40S MAX TEMPS/ FOR
WEDNESDAY...THEN ABOVE FOR THURSDAY.
THE NEXT UPPER TROUGH MOVES EAST INTO THE ERN CONUS FRIDAY IN A
SCENARIO SIMILAR TO EARLIER IN THE WEEK. 12Z GUIDANCE TODAY SUGGESTS
RAIN FRIDAY...AND WITH A TRACK FARTHER NORTH...SNOW IS LESS LIKELY
AT THIS TIME. HOWEVER...STAY TUNED TO THAT SCENARIO AS WELL.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
POTENTIAL FOR 50 KT GUSTS CONT THRU 02Z ON GUSTY NW FLOW. AFTR 02Z
SFC WNDS WL DIMINISH BUT WNDS THRU ABT 5K FT WL INCR. THAT MAY LEAD
TO ANTHR LLWS SITUATION. TAFS DO NOT REFLECT THAT ATTM. WL NEED TO
CONSIDER AND POTENTIALLY ADDRESS THAT SHORTLY. CLDS/VSBYS WL NOT BE
FACTOR THRU VALID PD. KEEPING GUSTY WNDS THRU THE NGT-- AT LEAST 35
KT THRU 10Z...25 KT THRU 15Z-- AND THEN WNDS BLO 10 KT THRU THE DAY
TMRW.
LOW PRESSURE APPROACHES FROM THE WEST SUNDAY NIGHT...INCREASING SLY
FLOW TO 15 TO 20 KT LATE WITH MID LEVEL /VFR/ CIGS. A COLD FRONT
MOVES THROUGH MONDAY MORNING...BRINGING WLY FLOW OF AROUND 20 KT
WITH GUSTS TO 30 KT THROUGH THE DAY. CHANCES FOR RAIN SHOWERS
INCREASE THROUGH MONDAY. HEAVIER RAIN/IFR POSSIBLE MONDAY NIGHT AS
ANOTHER COLD FRONT MOVES SOUTH ACROSS THE AREA. A CHANGEOVER TO TO
SNOW IS EXPECTED MONDAY NIGHT BEFORE ENDING TUESDAY MORNING. NLY
FLOW 10 TO 15 KT WITH GUSTS TO 20 KT TUESDAY. HIGH PRESSURE/DRY
TUESDAY THROUGH THURSDAY.
&&
.MARINE...
OCNL GUSTS 45-48 KT SUPPORT SR.W ON THE WATERS ATTM. HV NOT CHGD
THAT HAZARD...KEEPING IT IN EFFECT THRU 9PM. HV MADE A FEW CHGS
THRAFTR TO STREAMLINE HEADLINES AS HIPRES BLDS...KEEPING GLW THRUT
THE NGT AND SCA FOR SVRL HRS TMRW. KEPT SCA LONGER FOR THE MD
BAY/TRIBS INCL LWR PTMC SVRL HRS LONGER DUE TO BETTER FETCH. WNDS
MIGHT DROP SOONER THAN CERTAIN HEADLINES SUGGEST...SPCLY THE
GLW...BUT AGN ATTEMPTED TO SIMPLIFY PROCESS.
LOW PRESSURE APPROACHES FROM THE WEST SUNDAY NIGHT...INCREASING SLY
FLOW TO 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT...A SMALL
CRAFT ADVISORY WILL BE NEEDED SUNDAY NIGHT THROUGH TUESDAY. A COLD
FRONT MOVES THROUGH MONDAY MORNING...BRINGING WLY FLOW OF AROUND 20
KT WITH GUSTS TO 30 KT THROUGH THE DAY...BRIEF GALES POSSIBLE.
ANOTHER COLD FRONT MOVES SOUTH ACROSS THE AREA MONDAY NIGHT WITH NLY
FLOW 15 TO 20 KT WITH GUSTS TO 25 KT TUESDAY. SMALL CRAFT ADVISORY
MAY NEED TO CONTINUE INTO TUESDAY NIGHT. HIGH PRESSURE/TRANQUIL
WEDNESDAY... WITH SLY FLOW THURSDAY AND FRIDAY AHEAD OF THE NEXT
SYSTEM.
&&
.FIRE WEATHER...
INTENSE DRY GUSTY WINDS AND LOW FUEL MOISTURE HAVE CREATED AN
ENHANCED FIRE THREAT. RED FLAG CRITERIA SOLIDLY BEING MET ACROSS
MUCH OF THE AREA...W/ WIND GUSTS AVERAGING 35-45 KT BUT OCNLY UP TO
50-60 KT. RH VALUES IN THE TEENS AND 20S...BUT AS LOW AS SINGLE
DIGITS IN CENTRL VA.
NMRS HOT SPOTS EVIDENT ON 3.9U STLT...AND STREAMERS SEEN ON LWX
RDR AS WELL. UNFORTUNATELY CONDITIONS WILL NOT IMPROVE UNTIL LATE
TONIGHT AND INTO THE OVERNIGHT HOURS...AS WINDS GRADUALLY SUBSIDE
AND DEWPOINTS REBOUND SLIGHTLY BUT STILL REMAIN DRY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR DCZ001.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018-501-502.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018-502.
VA...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ025>031-
036>040-042-050>057-501>504.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ025>031-
036>040-042-050>057-501-502-504.
WV...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR WVZ050>053-
055-501>506.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR WVZ050>053-
055-502-504-506.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO NOON EST SUNDAY FOR
ANZ530>534-537>543.
STORM WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ530>543.
GALE WARNING FROM 9 PM THIS EVENING TO 6 AM EST SUNDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 AM TO 9 AM EST SUNDAY FOR ANZ535-
536.
&&
SYNOPSIS...BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
FIRE WEATHER...HTSHazardous weather outlook, Feb 19, 3:35 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EST SAT FEB 19 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 201245- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 335 PM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM. PLEASE SEE WBCNPWLWX FOR FURTHER DETAILS. A STORM WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC UNTIL 9PM. A GALE WARNING IS THEN IN EFFECT FOR THE REST OF THE NIGHT. A RED FLAG WARNING IS IN EFFECT UNTIL 9PM. DRY CONDITIONS AND VERY HIGH WINDS WILL CONTINUE TO COMBINE TO CREATE AN EXTREME FIRE WEATHER THREAT INTO THIS EVENING. SEE WBCRFWLWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY MORNING. ANOTHER SMALL CRAFT IS LIKELY TO BE NEEDED LATE SUNDAY NIGHT THROUGH TUESDAY. GALES ARE POSSIBLE MONDAY. RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX...THEN SNOW MONDAY NIGHT. BRIEF ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE REPORT HIGH WIND GUSTS OR WIND DAMAGE TO THE STERLING NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-201245- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 335 PM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM. SEE WBCNPWLWX FOR DETAILS. A RED FLAG WARNING IS IN EFFECT UNTIL 9PM. DRY CONDITIONS AND VERY HIGH WINDS WILL CONTINUE TO COMBINE TO CREATE AN EXTREME FIRE WEATHER THREAT INTO THIS EVENING. SEE WBCRFWLWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX...THEN SNOW MONDAY NIGHT. ACCUMULATING SNOW IS POSSIBLE...PARTICULARLY AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE REPORT HIGH WIND GUSTS OR WIND DAMAGE TO THE STERLING NATIONAL WEATHER SERVICE. JACKSON
In the hours before
Local storm report, Feb 19, 1:46 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND DMG COLUMBIA 39.20N 76.86W
02/19/2011 HOWARD MD NWS EMPLOYEE
&&
EVENT NUMBER LWX1100011
TCHLocal storm report, Feb 19, 1:51 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND DMG THE WHITE HOUSE 38.89N 77.04W
02/19/2011 DISTRICT OF COLUMB DC BROADCAST MEDIA
NATIONAL CHRISTMAS TREE DOWN
&&
EVENT NUMBER LWX1100012
JACKSONLocal storm report, Feb 19, 1:53 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND DMG COLUMBIA 39.20N 76.86W
02/19/2011 HOWARD MD NWS EMPLOYEE
LARGE TREE DOWN ON RT 29 AND RT 175.
&&
CORRECTED REMARKS
EVENT NUMBER LWX1100011
TCHLocal storm report, Feb 19, 3:23 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 1 NNW PAROLE 39.00N 76.56W
02/19/2011 M60 MPH ANNE ARUNDEL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100013
KLWLocal storm report, Feb 19, 3:48 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 1 ENE FOREST PARK 39.71N 78.28W
02/19/2011 M62 MPH WASHINGTON MD MESONET
&&
EVENT NUMBER LWX1100014
PELOQUINThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:33 AM EST | Small Craft Advisory | LWX | 32 hr | |
| Feb 19, 3:20 PM EST | Small Craft Advisory | LWX | 18 hr |
Nearby
Wind Advisories in Virginia, 2011Wind Advisories in Maryland, 2011Wind Advisories in West Virginia, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.